Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jun 2, 2007, 6:19 PM PDT for Storey County, Washoe County, Nevada. It was in force for 116 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 6:19 PM PDT (01:19 UTC)
- Expired
- Jun 2, 2007, 8:15 PM PDT
- In force
- 116 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
Counties Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 35 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:30 PM PDT | FLASH FLOOD | Lockwood, NV | 8 INCHES OF STANDING WATER. ACCIDENT AT THE SCENE. FIRE DEPT. CHIEF DESCRIBED AREAS OF WATER AS SMALL LAKES. |
| Jun 2, 6:35 PM PDT | HEAVY RAIN 0.43 | 2 E Sparks, NV | RECEIVED 0.43 INCHES OR RAIN IN ABOUT 40 MINUTES. |
| Jun 2, 6:40 PM PDT | FLASH FLOOD | Lockwood, NV | UP TO 1 FOOT OF WATER RUNNING ACROSS ROADS IN LOCKWOOD. |
| Jun 2, 7:05 PM PDT | FLASH FLOOD | Lockwood, NV | STANDING WATER ALONG INTERSTATE 80 AT EXIT 22...LOCKWOOD. LAW ENFORCEMENT/EMERGENCY PERSONNEL ON SCENE OF VEHICLE ACCIDENT AT THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 3396 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 030121 FFWREV NVC029-031-030315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 619 PM PDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL STOREY COUNTY IN WESTERN NEVADA... SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA... * UNTIL 815 PM PDT * AT 612 PM PDT...TRAINED WEATHER SPOTTERS VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKWOOD. ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH ARE EXPECTED IN THE NEXT 20 MINUTES IN THE WARNED AREA. ANYONE TRAVELLING ALONG INTERSTATE 80 NEAR LOCKWOOD SHOULD EXPECT BLINDING RAINFALL WITH WATER ON THE HIGHWAY THROUGH 700 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3962 11973 3944 11969 3946 11956 3962 11957 $$ JHW
3 follow-up statements
000 WGUS75 KREV 030210 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 707 PM PDT SAT JUN 2 2007 NVC029-031-030315- STOREY NV-WASHOE NV- 707 PM PDT SAT JUN 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR SOUTH CENTRAL WASHOE AND WEST CENTRAL STOREY COUNTIES... AT 705 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKWOOD. WHILE THE HEAVY RAIN HAS ENDED...STANDING IS STILL BEING REPORTED ALONG INTERSTATE 80 AROUND THE LOCKWOOD EXIT. OTHER AREAS OF STANDING AND/OR RUNNING WATER ARE POSSIBLE AROUND LOCKWOOD FROM THE HEAVY RAINS EARLIER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3962 11973 3944 11969 3946 11956 3962 11957 $$ JHW
000 WGUS75 KREV 030213 CCA FFSREV FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RENO NV 707 PM PDT SAT JUN 2 2007 NVC029-031-030315- STOREY NV-WASHOE NV- 707 PM PDT SAT JUN 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR SOUTH CENTRAL WASHOE AND WEST CENTRAL STOREY COUNTIES... AT 705 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKWOOD. WHILE THE HEAVY RAIN HAS ENDED...STANDING WATER IS STILL BEING REPORTED ALONG INTERSTATE 80 AROUND THE LOCKWOOD EXIT. OTHER AREAS OF STANDING AND/OR RUNNING WATER ARE POSSIBLE AROUND LOCKWOOD FROM THE HEAVY RAINS EARLIER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3962 11973 3944 11969 3946 11956 3962 11957 $$ JHW
000 WGUS75 KREV 030257 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 753 PM PDT SAT JUN 2 2007 NVC029-031-030305- STOREY NV-WASHOE NV- 753 PM PDT SAT JUN 2 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL WASHOE AND WEST CENTRAL STOREY COUNTIES... HEAVY RAIN HAS ENDED AND THE WATER ALONG INTERSTATE 80 IS RECEDING. THEREFORE THE FLASH FLOOD WARNING WILL BE CANCELED. LAT...LON 3962 11973 3944 11969 3946 11956 3962 11957 $$ WALLMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:15 PM PDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 2, 3:15 PM PDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 315 PM PDT SAT JUN 2 2007 .SHORT TERM... CLUSTER OF TSTMS OVER NRN MONO INTO DOUGLAS AND SRN LYON COUNTIES EXPECTED TO GENERATE STRONG OUTFLOW GUSTS AND NEW CELL DEVELOPMENT OVER PERSHING...CHURCHLL AND MINERAL COUNTIES BY EARLY EVENING AS THEY COLLIDE WITH OUTFLOWS FROM TSTMS OVER CENTRAL NEVADA MOUNTAINS IN LANDER AND EASTERN CHURCHILL COUNTIES. LOCAL GUSTS TO 50 MPH WITH THESE TSTMS COULD GENERATE AREAS OF BLOWING DUSTS IN THE CARSON AND HUMBOLDT SINK AREAS AROUND FALLON AND LOVELOCK THIS EVENING. INCREASING SWLY FLOW ON SUNDAY WILL RESULT IN FURTHER DRYING AND STABLIZATION OF AIRMASS N OF HIGHWAY 50. HELD ONTO ISOLATED AFTN/EVE TSTMS IN MONO AND MINERAL COUNTIES WHERE ZERO LI AND SFC CONVERGENCE FORECAST. STRONGER WINDS ON MONDAY AS UPPER TROUGH APPROACHES PAC NW. CHANCE OF SHOWERS DEVELOPING ACROSS NRN LASSEN AND NRN WASHOE MON NGT AS TROUGH AND ASSOCIATED FRONTAL SYSTEM PUSHES INTO NRN CA. MUCH COOLER ON TUESDAY AS THICKNESS FALLS AROUND 160 DM AND COLD POOL OF MINUS 18-20 C AT 500 MB TRACKS ACROSS NW NV. SCT SHOWERS AND ISOLATED THUNDERSTORMS FORECAST TO DEVELOP IN COLD CYCLONIC FLOW N OF JET TUES AND TUES EVENING MAINLY N OF HIGHWAY 50. FORECAST MAX TEMPS TO DROP FROM UPPER 80S TO LOWER 90S IN WRN NV VALLEYS TO LOWER TO MID 70S BY TUESDAY. COULD SEE DUSTING OF NEW SNOW IN NRN SIERRA ABOVE 7000 FEET TUESDAY AFTN AND EVENING. CYLKE .FIRE WEATHER... AS COLD FRONT APPROACHES THE REGION MONDAY AFTERNOON...WINDS WILL PICK UP WITH GUSTS UP TO 35 MPH AT TIMES. THERE IS A POSSIBILITY THAT THIS FRONT WILL STALL FOR A FEW HOURS ACROSS NWRN NV AND NERN CA...RESULTING IN CONTINUED DRY AIR WITH HUMIDITY DROPPING BELOW 15 PERCENT OVER THE WRN NV SIERRA FRONT ZONE. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE ZONE 450 BETWEEN 1 AND 6 PM MONDAY AFTERNOON. THE PRESENCE OF EXISTING FIRES FROM TSTM ACTIVITY LATER TODAY MAY ALSO BE A DETERMINING FACTOR FOR UPGRADING THIS WATCH WITHIN THE NEXT 12-24 HOURS. MJD && .LONG TERM...WEDNESDAY THROUGH SATURDAY... LARGE SCALE TROFFING OVER THE WRN CONUS DURING THE LONG TERM LEADING TO A PERIOD OF BELOW AVG TEMPS. LATEST NCEP ENS MEAN AND ECMWF ARE IN GENERAL AGREEMENT REGARDING UPPER FLOW PATTERN...WITH FAIRLY LOW SPREADS BETWEEN 12Z NCEP ENS MEMBERS AT 500MB EVEN INTO FRI/SAT. INITIAL TROF FCST TO PASS EAST OF THE REGION BY DAYBREAK WED WITH A SECOND SHORTWAVE MOVING QUICKLY INTO THE REGION LATE WED. SUFFICIENT 700-500MB MOISTURE AND MODEST LIFT IN THE MID/UPPER TROF GFS PER Q-VECTOR FIELDS...SO WILL CONTINUE SLT CHC FOR -SHRA ACROSS THE NRN 1/3 OF THE CWA WED-WED NIGHT. ADDTL TROF THEN EXPECTED TO MOVE INTO THE AREA LATE FRI OR SAT...LIKELY BRINGING INCREASING CLOUDS SAT AND PERHAPS A CHC OF -SHRA BUT TOO UNCERTAIN AT THIS TIME TO MENTION IN FCST. FOLLOWING ENS MEAN DATA...STRONGEST WINDS IN THE LONG TERM WILL BE WED...WITH A DIMINISHING TREND THURS-SAT. CS && .AVIATION... INCREASING SW FLOW ALOFT WILL LEAD TO A BETTER PUSH OF CONVECTION INTO WESTERN NEVADA THIS AFTN/EVE...INCLUDING THE RNO/LOL TERMINALS. GUSTY ERRATIC OUTFLOW WINDS TO 45KT WITH VSBY REDUCTIONS IN AREAS OF BLDU WILL BE MAIN IMPACTS...ALTHOUGH SIERRA TAF SITES COULD SEE LCL CIG/VSBY RESTRICTION IN HEAVIER SHOWERS. DIURNAL CONVECTIVE CHCS SUNDAY WILL BE WELL E OF THE TAF SITES...THE MONO/MINERAL COUNTY CONVERGENCE ZONE INTO CNTRL NV. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jun 2, 2:50 PM PDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 250 PM PDT SAT JUN 2 2007 CAZ072-NVZ003-022230- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 250 PM PDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS DEVELOPING ALONG THE ALPINE AND DOUGLAS COUNTY LINE... AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WOODFORDS TO TOPAZ LAKE...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR GARDNERVILLE RANCHOS BY 255 PM PDT. NEAR GARDNERVILLE BY 310 PM PDT. NEAR JOHNSON LANE BY 330 PM PDT. TRAVELERS ALONG HIGHWAY 395 FROM HOLBROOK JUNCTION TO MINDEN SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 2, 3:08 PM PDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 308 PM PDT SAT JUN 2 2007 CAZ072-073-022240- GREATER LAKE TAHOE AREA-MONO- 308 PM PDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS DEVELOPING FROM NEAR COLEVILLE TO MONITOR PASS... AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF TOPAZ LAKE TO COLEVILLE...AND MOVING NORTH AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR MONITOR PASS BY 315 PM PDT. NEAR COLEVILLE BY 320 PM PDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 2, 4:43 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 443 PM PDT SAT JUN 2 2007 NVZ002-003-030015- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 443 PM PDT SAT JUN 2 2007 ...STRONG THUNDERSTORM TO AFFECT THE RENO METRO AREA THROUGH 515 PM... AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THE RENO SOUTH MEADOWS...AND MOVING NORTH AT 5 MPH. OCCASIONAL DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG WINDS UPER TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL... CONTINUE TO AFFECT THE RENO AND SPARKS METRO AREAS THROUGH 515 PM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JHW
Special weather statement, Jun 2, 4:43 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 443 PM PDT SAT JUN 2 2007 NVZ002-003-030015- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 443 PM PDT SAT JUN 2 2007 ...STRONG THUNDERSTORM TO AFFECT THE RENO METRO AREA THROUGH 515 PM... AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THE RENO SOUTH MEADOWS...AND MOVING NORTH AT 5 MPH. OCCASIONAL DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG WINDS UP TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL... CONTINUE TO AFFECT THE RENO AND SPARKS METRO AREAS THROUGH 515 PM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JHW
Local storm report, Jun 2, 4:55 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
455 PM PDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 5 SE RENO 39.49N 119.76W
06/02/2007 E0.25 INCH WASHOE NV AMATEUR RADIO
NEAR RATTLESNAKE MOUNTAIN
&&
CSSpecial weather statement, Jun 2, 5:57 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 557 PM PDT SAT JUN 2 2007 NVZ003-030130- GREATER RENO-CARSON CITY-MINDEN AREA- 557 PM PDT SAT JUN 2 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT INTERSTATE 80 BETWEEN SPARKS AND WADSWORTH... AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCKWOOD TO 7 MILES NORTH OF STAGECOACH...MOVING NORTH AT 10 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. LOCAL PONDING OF WATER ALONG INTERSTATE 80 WILL ALSO OCCUR. THESE STORMS WILL BE... NEAR LOCKWOOD BY 605 PM PDT. NEAR MUSTANG BY 610 PM PDT. NEAR PATRICK BY 620 PM PDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JHW
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:06 PM PDT | Red Flag Warning | REV | 31 hr |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.